Alert archive / North Carolina / Wind Advisories in 2019

Wind Advisory 3, NWS Newport/Morehead City, NC

February 3, 2019

NWS Newport/Morehead City, NC issued this wind advisory at Feb 3, 2019, 5:55 PM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2019, 5:55 PM EST (22:55 UTC)
Expired
Feb 4, 2019, 9:53 AM EST
In force
16 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

642 
WWUS72 KMHX 032255
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
555 PM EST Sun Feb 3 2019

NCZ095-103-104-041100-
/O.NEW.KMHX.WI.Y.0003.190203T2255Z-190204T1800Z/
Carteret-Outer Banks Dare-Outer Banks Hyde-
Including the cities of Morehead City, Beaufort, Newport, 
Atlantic Beach, Emerald Isle, Kitty Hawk, Nags Head, Manteo, 
Rodanthe, Buxton, Hatteras Village, and Ocracoke
555 PM EST Sun Feb 3 2019

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY...

The National Weather Service in Newport/Morehead City has issued
a Wind Advisory, which is in effect until 1 PM EST Monday.

* WINDS...North 25 to 35 mph with gusts up to 50 mph.

* TIMING...Overnight and Monday morning. 

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

11
2 follow-up statements
004 
WWUS72 KMHX 040816
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
316 AM EST Mon Feb 4 2019

NCZ095-103-104-041800-
/O.CON.KMHX.WI.Y.0003.000000T0000Z-190204T1800Z/
Carteret-Outer Banks Dare-Outer Banks Hyde-
Including the cities of Morehead City, Beaufort, Newport, 
Atlantic Beach, Emerald Isle, Kitty Hawk, Nags Head, Manteo, 
Rodanthe, Buxton, Hatteras Village, and Ocracoke
316 AM EST Mon Feb 4 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...North 25 to 35 mph with gusts up to 45 mph.

* TIMING...Through early this afternoon. 

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
932 
WWUS72 KMHX 041453
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
953 AM EST Mon Feb 4 2019

NCZ095-103-104-041600-
/O.CAN.KMHX.WI.Y.0003.000000T0000Z-190204T1800Z/
Carteret-Outer Banks Dare-Outer Banks Hyde-
Including the cities of Morehead City, Beaufort, Newport, 
Atlantic Beach, Emerald Isle, Kitty Hawk, Nags Head, Manteo, 
Rodanthe, Buxton, Hatteras Village, and Ocracoke
953 AM EST Mon Feb 4 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Newport/Morehead City has
cancelled the Wind Advisory.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Feb 3, 3:48 PM EST, 2 hours 7 minutes earlier.

Area forecast discussion, Feb 3, 3:48 PM EST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
348 PM EST Sun Feb 3 2019

.SYNOPSIS...
Complex low pressure system will strengthen off the southeast
coast this evening, then slowly lift northeast off of the North
Carolina coast late tonight, finally moving away from the area
Monday. A weak cold front will cross Tuesday night, stall to the
south Wednesday, then lift back north Wednesday night. A cold
front will move in from the west late Friday and Friday night.
High pressure will build in from the north next weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 230 PM Sunday...Latest surface analysis shows low
pressure strengthening off the GA/SC coast this afternoon, with
1022mb high pressure centered over the Mid- Atlantic coast
extending into the Carolinas.

A mid level shortwave will move through the Carolinas this
evening, inducing cyclogenesis off the SE coast. The mid level
shortwave is forecast to close off into a upper low and move
across NC tonight. As a result, the associated surface low is
forecast to drift slowly NE off of the coast overnight and early
Monday. This will result in widespread rain developing across
much of the area by evening. Latest radar imagery show light
rain pushing through the area, with bulk of rain now blossoming
offshore. Widespread rain, locally heavy at times along the
coast, is forecast to occur across the area this evening,
shifting to more of a coastal event late tonight. Will continue
likely to categorical pops across the area this evening, with
highest along the coast. Models continue to trend wetter this
evening and overnight, with QPF totals 2-3 inches along the
immediate coast. Locally heavy rain will be possible with the
potential for minor flooding in low lying areas. PW values
increase to around 1.25" which would support locally heavy
downpours. SPC continues to outlook the immediate coast in
general thunder. Added sc tstm mention along the immediate coast
late this afternoon into tonight with some limited elevated
instability along the coast. Overnight lows 45-50 degrees.

&&

.SHORT TERM /TONIGHT/...
As of 230 PM Sunday...Low pressure just off the coast early
Monday will slowly move eastward and further offshore through
the day. Rain likely to continue along the coast Monday morning,
gradually tapering off by early afternoon. Expect clouds to
linger for most of the day, gradually improving from west to
east late. Low level thickness values and widespread clouds
support highs in the upper 50s to mid 60s, warmest inland.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
As of 245 pm Sun...Prolonged stretch of mild/dry weather
through Fri then cooler next weekend.

Mon night...Clouds will decrease from west to east in the
evening as the surface/upper low moves away. Mostly clear skies
expected after midnight. Lows will be in the mid 40s, with upper
40s Outer Banks.

Tue thru Wed...High pressure passing to the south Tue will lead
to dry weather and very warm highs in the lower 70s inland with
60s beaches. Weak/dry cold front will drop into the region Tue
night then wash out later Wed. Highs Wed will be a little cooler
with mid 50s NE coast to upper 60s/near 70 SW.

Thu thru Fri...Warmest temps of the week this period as area
will be in warm sector ahead of approaching cold front that
will pass through Fri evening. Models dry both days and have no
mention of rain. Highs Thu and Fri will be well into the 70s
inland with beaches in the 60s...some record highs will be
possible. Mild lows in the 55 to 60 degree range.

Fri night through Sun...Cold front will pass offshore Fri night
with only slight chc of showers mainly across N and NW
sections. Dry and cooler with more seasonal highs in the upr 40s
NE to mid 50s SW Sat and Sun.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
Short Term /through Monday/...
As of 105 PM Sunday...Currently IFR or lower at OAJ and EWN
with a stalled band of light to moderate rain, while VFR with
mid to high overcast skies at ISO/PGV. Moderate confidence in
prevailing VFR for all sites before MVFR cigs encroach from
south to north. IFR conditions are likely by 03Z at EWN and OAJ
in more widespread rain which could be heavy at times as low
pressure continues to deepen off of the coast. Rain comes to an
end by 12Z Monday at all sites as low lingers off the coast, but
low- level moisture will lag behind it with cigs remaining sub-
VFR through the end of the period, especially for EWN/OAJ.
Winds ENE/NE back to N/NNE at 5 to 10 knots due to the influence
of the low.

Long Term /Monday night through Friday/...
As of 245 pm Sun...VFR/dry through the period.

&&

.MARINE...
Short Term /through Monday/...
As of 345 PM Sunday...Deteriorating conditions tonight into
Monday as a complex low pressure system moves through the
waters. Very difficult forecast due to large model spread in
wind speed forecasts and complexity of the surface pattern where
there could multiple offshore low centers tonight as low
pressure moves along the NC coast. The strongest models still
indicate low end Gale force winds, which is possible though
mainly in gusts. SCA continues for the waters south of Oregon
Inlet, and added the northern waters and Pamlico Sound...may
need to add the Albemarle Sound as well. Latest obs show NE
winds 5-15 kt north of Lookout and 15-20 kt south. N/NE winds
increase to 15-25 kt tonight and Monday, gradually diminishing
Monday afternoon as low moves further eastward. Seas are
expected to build to 5-8 ft overnight and continue at 5-9 ft
Monday.

Long Term /Monday night through Friday/...
As of 245 pm Sun...Low pres offshore will continue moving slowly
away from the region Mon night. N winds 10-20 knots will
decrease overnight as the pressure gradient loosens. As high
pres crosses to the S Tue expect NW to W winds only 5-10 kts.
Weak cold front will sag into the region Tue night then wash out
or return N late Wed. Expect light winds Tue night and Wed with
period of NE winds behind front early Wed that shift back to
E to SE late. Winds become SW Wed night and increase to 10-20
kts Thu ahead of approaching cold front. Winds Friday 15-20
knots south of Cape Hatteras, with 15-25 knots north.

Seas will slowly subside Mon night and Tue but expect 4-7 ft
seas to linger outer central and srn wtrs til Tue aftn. 3-5
foot seas Tue night and Wed will drop to 2-4 ft Thu.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from 7 PM this evening to 11 AM EST
     Monday for AMZ135.
     Small Craft Advisory from 7 PM this evening to 4 PM EST
     Tuesday for AMZ152-154.
     Small Craft Advisory until 11 AM EST Tuesday for AMZ156-158.
     Small Craft Advisory from 4 AM Monday to 1 PM EST Tuesday for
     AMZ150.

&&

SYNOPSIS...MHX
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...RF/HSA
AVIATION...HSA/MS
MARINE...CQD/HSA
Hazardous weather outlook, Feb 3, 2:37 PM EST, 3 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
237 PM EST Sun Feb 3 2019

NCZ029-044-045-079-080-090-091-041945-
Martin-Pitt-Washington-Greene-Beaufort-Duplin-Lenoir-
237 PM EST Sun Feb 3 2019

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ046-047-081-092>095-098-103-104-041945-
Tyrrell-Mainland Dare-Mainland Hyde-Jones-Craven-Pamlico-Carteret-
Onslow-Outer Banks Dare-Outer Banks Hyde-
237 PM EST Sun Feb 3 2019

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Locally heavy rain is expected tonight into early Monday along the
coast. Minor flooding of low lying areas will be possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 2:43 AM ESTSmall Craft AdvisoryMHX15 hr
Feb 3, 5:36 PM ESTGale WarningMHX19 hr
Feb 3, 5:36 PM ESTSmall Craft AdvisoryMHX48 hr

Nearby

Wind Advisories in North Carolina, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.